MAUDE Adverse Event Report: BIOMERIEUX SA API® NH TEST STRIP

BIOMERIEUX SA API® NH TEST STRIP
Model Number 10400
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of discrepant results associated with api nh (reference 10400).The customer reported the expected identification as neisseria sicca and the actual result was neisseria gonorrhoea 98% (good id).Repeat testing confirmed the misidentification.There is no indication or report from the laboratory or physician that the discrepant result led to any adverse event related to a patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following a report of discrepant results associated with api® nh (reference 10400).The customer stated the expected identification as neisseria sicca; however, the result obtained was neisseria gonorrhea 98% (good id).Repeat testing confirmed the misidentification.An internal biomérieux investigation was performed.Due to the expiration (28sep2017) of the incriminated batch (lot 1005423530), testing was not possible; however, the strain, atcc 9913 neisseria sicca, was tested via api nh strips.The results were compliant with a "very good identification" to neisseria spp at 99.9%.Analysis of the batch record, including bacteriological tests, indicates all criteria for release were compliant.According to the package insert rev 07487p-xl-2016/12 (current version), the knowledge base of the strip is limited to neisseria spp.Complementary tests are necessary to identify the genus to neisseria sicca.Conclusion: due to the expiration of the impacted api nh strips, testing couldn't be performed in the biomérieux qc laboratory.However, a previous study on strain atcc 9913 neisseria sicca at biomérieux showed this strain is correctly identified with the api nh strips.

Brand Name
API® NH TEST STRIP
Common Device Name
API® NH TEST STRIP
Manufacturer (Section D)
BIOMERIEUX SA
te, 3 route de port michaud
38390 la balme-les-grottes
FR 
MDR Report Key6917592
Report Number3002769706-2017-00289
Device Sequence Number1239202
Product Code JTO
UDI-Device Identifier03573026035600
UDI-Public03573026035600
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2017
Device Model Number10400
Device Lot Number1005423530
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2017
Supplement Date Received by Manufacturer01/26/2018
Initial Report FDA Received Date10/05/2017
Supplement Report FDA Received Date02/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1